Kentucky, 2013Damaging Winds in Kentucky, June 13, 2013
June 13, 2013 · NWS LMK · 10 events in 7 counties and zones
A strong upper wave moved across the Great Lakes overnight and through the morning on June 13th. Low pressure associated with this system deepened as it quickly moved across Ohio during the morning hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $74,000
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong upper wave moved across the Great Lakes overnight and through the morning on June 13th. Low pressure associated with this system deepened as it quickly moved across Ohio during the morning hours. Although most of the severe weather earlier that morning tracked well north across Indiana and Ohio, a thin line of convection developed along a sharp cold front. This boundary, and associated thunderstorms, moved southeast through southern Indiana and eventually the Kentucky Bluegrass Region around mid-morning. Despite the time of day, a strong westerly low level jet and steep low level lapse rates allowed frequent wind gusts from 40 to 50 mph all along this line, as well as more isolated wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 13, 7:50 AM EST, 1 hour 10 minutes earlier.
Area forecast discussion, Jun 13, 7:50 AM EST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
850 AM EDT THU JUN 13 2013
.MESOSCALE UPDATE...
Issued at 850 AM EDT Thu Jun 13 2013
Line of thunderstorms has developed along the cold front, extending
from southwest Ohio across much of southern Indiana. While it is
difficult to still call it a cap, there is still some very warm
mid-level air over Kentucky, and this is causing storms to struggle
as we look farther west, away from the upper forcing along the IN/OH
border. There will be a window through late morning in which we
could get some strong or marginally severe cells, mainly north of
Interstate 64 with our best chance from southeast Indiana into the
Bluegrass.
Will handle most of this via Statements and, if necessary, warnings.
Will still tweak the AFM/PFM and point-and-click products.
&&
.SHORT TERM (Today through Friday)...
Issued at 254 AM EDT Thu Jun 13 2013
A strong mid level cap kept our weather quiet overnight, and will
likely continue to do so early this morning. However, a cold front
was still to our west at 06Z from low pressure over southern
Michigan through central Illinois to Oklahoma. Also, a
strengthening upper shortwave trof was swinging southeastward across
northern Illinois. Until these features clear the region later this
morning, we can't completely let our guard down. So, will have just
a very small chance of showers/storms for the morning hours. Behind
the front and upper wave this afternoon even those small rain
chances will evaporate.
We should still have a few hours of heating this morning before the
front moves through, with high temperatures in the lower and middle
80s. This afternoon temperatures should be nearly steady, or may
even fall a degree or two -- quite a feat for mid June! Northwest
winds behind the front will gust into the 20 to 25 mph range.
Tonight winds will become light and skies clear. However, no fog is
expected since dry air will be advecting into the region. Low
temperatures should be in the upper 50s to lower 60s. Dew points
will drop into the comfortable middle 50s by sunrise.
Friday will be a pretty day as Canadian high pressure builds in from
the north. With sunny skies in the morning and fair weather cu in
the afternoon, temperatures will top out around 80 degrees.
.LONG TERM (Friday Night - Wednesday)...
Issued at 257 AM EDT Thur Jun 13 2013
A ridge...trough...ridge pattern at 500mb will be in place late
Friday as a deep trough exits New England. Out west, a potent but
small closed low will flatten ridging over the northern Rockies as
it moves east of the Canadian Rockies. By early Monday, this closed
low will elongate along an east-west axis across southern Canada as
moderate 500mb flow undercuts this trough. This will produce a zonal
flow over the lower Ohio Valley for Sunday and Monday.
At the surface, Canadian high pressure over the western Great Lakes
late Friday will be responsible for a dry airmass and seasonably
cool overnight lows both Saturday and Sunday morning. After lows
near 60, highs on Saturday will warm a few degrees over Friday's
highs, with temperatures peaking in the mid 80s. With the proximity
of this high Saturday afternoon expect mostly clear skies in the
morning with a few afternoon fair weather cumulus in the afternoon.
Winds will stay light and variable even into Saturday afternoon.
Southwesterly flow will develop by early Sunday along the backside
of this departing surface high. Gulf moisture, previously restricted
to along the Mississippi River Valley, will move east and bring more
humid weather for Sunday through Tuesday.
Episodic convection is possible Sunday through Tuesday as Gulf
moisture, with PWATs as high as 1.5 inches pools across an area
lying from Missouri through southern Ohio. This area will lie south
of a east-west orientated surface trough roughly across the southern
Great Lakes. Both the GFS and ECMWF develop at least the possibility
of scattered storms early Sunday across southern Indiana, as the
first of several weak waves approaches. Think that most locations
will get at least some rain Monday as moisture is maximized ahead of
a slowly sagging boundary forecast to lie across central Indiana.
Will maintain current likely pops for Monday. A trough is forecast
to move across the Great Lakes late Monday. This will finally push
a surface boundary southward into the Commonwealth. By late
Tuesday, drier air will begin to filter in from the north. Dry
weather and lower dewpoints are forecast for Wednesday.
Temperatures Sunday through Tuesday may be modified by clouds and
scattered convection. However, temperatures shouldn't stray too far
from normal, with highs in the mid 80s and lows generally in the
upper 60s.
&&
.AVIATION (12Z TAF Update)...
Issued at 644 AM EDT Thu Jun 13 2013
A strong upper shortwave trof and surface cold front remain to our
northwest, leaving a small chance for convection to still affect
SDF/LEX this morning. However, strong capping has kept things
very quiet so far as CONVECTION moves by to our north. Will play
down thunder chances with a simple VCSH through the morning hours.
Really, the main issue for aviation during this TAF period will be
the winds. Ahead of the approaching front, winds will continue out
of the WSW, occasionally gusting to around 20 knots. The passage of
the front will bring winds around to the northwest, and gusting into
the 20 to 25 knot range late this morning into this afternoon.
Winds will settle down with sunset tonight.
Another concern is a patch of low clouds currently behind the front
over central Illinois. Model guidance seems to want to slightly
break up this cloud field and lift it a bit. For now will bring it
into the TAFs at the lowest possible VFR height, but pilots should
be aware that ceilings may need to be lowered in the TAFs if it
appears that the area of clouds is not breaking up or lifting as it
approaches.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.
Mesoscale........RAS
Short Term.......13
Long Term........JSD
Aviation.........13
Hazardous weather outlook, Jun 13, 8:44 AM EST, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
944 AM EDT THU JUN 13 2013
INZ076>079-083-084-089>092-KYZ023-026-027-061-062-070>075-141345-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-OHIO KY-GRAYSON KY-
BUTLER KY-EDMONSON KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-
BARREN KY-MONROE KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...BEAVER DAM...LEITCHFIELD...
MORGANTOWN...BROWNSVILLE...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE
944 AM EDT THU JUN 13 2013 /844 AM CDT THU JUN 13 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THUNDERSTORMS WILL BE POSSIBLE SATURDAY NIGHT THROUGH TUESDAY AS
MULTIPLE DISTURBANCES CROSS THE REGION. HEAVY RAIN AND DANGEROUS
LIGHTNING WILL BE THE MAIN THREATS. THE BEST CHANCE OF
THUNDERSTORMS DURING THIS PERIOD WILL BE SUNDAY NIGHT AND MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.
KYZ024-025-028>043-045>049-053>057-063>067-076>078-081-082-141345-
BRECKINRIDGE KY-MEADE KY-HARDIN KY-BULLITT KY-JEFFERSON KY-OLDHAM KY-
TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-
SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-
NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-
MARION KY-BOYLE KY-GARRARD KY-MADISON KY-HART KY-GREEN KY-TAYLOR KY-
CASEY KY-LINCOLN KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-
CLINTON KY-
INCLUDING THE CITIES OF...HARDINSBURG...BRANDENBURG...
ELIZABETHTOWN...FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...
LOUISVILLE...LA GRANGE...BEDFORD...NEW CASTLE...SHELBYVILLE...
FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...
VERSAILLES...LEXINGTON...PARIS...CARLISLE...BARDSTOWN...
SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER...
HODGENVILLE...LEBANON...DANVILLE...LANCASTER...RICHMOND...
MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
944 AM EDT THU JUN 13 2013 /844 AM CDT THU JUN 13 2013/
...SEVERE THUNDERSTORM WATCH 305 IN EFFECT UNTIL 2 PM EDT /1 PM CDT/
THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...TODAY AND TONIGHT.
A COLD FRONT WILL CROSS THE AREA THIS MORNING...SPARKING
THUNDERSTORMS. A FEW STRONG TO SEVERE STORMS MAY PRODUCE GUSTY
WINDS IN EXCESS OF 50 MPH...MAINLY ALONG AND NORTH OF INTERSTATE
64.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THUNDERSTORMS WILL BE POSSIBLE SATURDAY NIGHT THROUGH TUESDAY AS
MULTIPLE DISTURBANCES CROSS THE REGION. HEAVY RAIN AND DANGEROUS
LIGHTNING WILL BE THE MAIN THREATS. THE BEST CHANCE OF
THUNDERSTORMS DURING THIS PERIOD WILL BE SUNDAY NIGHT AND MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD RELAY REPORTS OF WIND GUSTS OR DAMAGE TO THE
NATIONAL WEATHER SERVICE.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.
RAS/13
In the hours before
Special weather statement, Jun 13, 8:00 AM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
900 AM EDT THU JUN 13 2013
INZ092-KYZ031>033-131330-
CLARK IN-HENRY KY-OLDHAM KY-TRIMBLE KY-
900 AM EDT THU JUN 13 2013
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...MODERATE RAIN...AND
50 MPH WINDS...
AT 856 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MADISON...AND MOVING EAST AT 40 MPH.
OCCASIONAL LIGHTNING...MODERATE RAIN REDUCING VISIBILITIES...AND
STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THIS
STORM.
* THIS STORM WILL ALSO IMPACT...
PROVIDENCE AND TURNERS STATION...
THIS STORM WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE MARKERS
34 AND 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3861 8521 3859 8521 3859 8511 3845 8534
3854 8557 3859 8550 3859 8543 3861 8543
3857 8529 3863 8523
TIME...MOT...LOC 1258Z 280DEG 36KT 3868 8539
JDGSpecial weather statement, Jun 13, 8:05 AM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
905 AM EDT THU JUN 13 2013
INZ090>092-KYZ030-031-131350-
CLARK IN-FLOYD IN-HARRISON IN-JEFFERSON KY-OLDHAM KY-
905 AM EDT THU JUN 13 2013
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...MODERATE RAIN...AND
50 MPH WINDS...
AT 901 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
A LINE OF STORMS 11 MILES NORTH OF NEW ALBANY...AND MOVING
EAST AT 40 MPH.
OCCASIONAL LIGHTNING...MODERATE RAIN REDUCING VISIBILITIES...AND
STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THIS
STORM.
* THIS STORM WILL ALSO IMPACT...
ST. MATTHEWS...
SHIVELY...
PROSPECT...
PLEASURE RIDGE PAR...
LYNDON...
SELLERSBURG AND HAMBURG...
CHARLESTOWN AND PRATHER...
HARMONY VILLAGE AND BELKNAP BEACH...
HALLS LANDING AND OWEN...
THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
128 AND 137.
THIS STORM WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE MARKERS
0 AND 8.
THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
10 AND 8.
THIS STORM WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE MARKERS
105 AND 123.
THIS STORM WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE MARKERS
13 AND 9.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3845 8534 3814 8566 3804 8625 3819 8629
3832 8588 3854 8557
TIME...MOT...LOC 1304Z 281DEG 35KT 3844 8583
JDGSpecial weather statement, Jun 13, 8:11 AM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
911 AM EDT THU JUN 13 2013
KYZ032-131320-
TRIMBLE KY-
911 AM EDT THU JUN 13 2013
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 50
MPH WINDS...
AT 910 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BEDFORD...AND MOVING SOUTHEAST AT 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE
EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
MAINLY RURAL AREAS OF NORTHERN TRIMBLE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3872 8532 3863 8522 3862 8522 3857 8528
3861 8544 3865 8544 3873 8536 3874 8534
3873 8532
TIME...MOT...LOC 1312Z 299DEG 37KT 3864 8527
EERSpecial weather statement, Jun 13, 8:26 AM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
926 AM EDT THU JUN 13 2013
KYZ031>034-131355-
HENRY KY-OLDHAM KY-SHELBY KY-TRIMBLE KY-
926 AM EDT THU JUN 13 2013
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
40 TO 50 MPH WINDS...
AT 924 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF
CARROLLTON TO LA GRANGE...AND MOVING SOUTHEAST AT 35 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND STRONG GUSTY WINDS OF AROUND 40 TO 50 MPH...ARE
EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
SHELBYVILLE...
NEW CASTLE...
LA GRANGE...
DRENNON SPRINGS AND DELVILLE...
CHESTNUT GROVE AND FRANKLINTON...
SLABTOWN AND BELLVIEW...
OLD CHRISTIANBURG AND ORVILLE...
THESE STORMS WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE
MARKERS 22 AND 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3859 8521 3860 8508 3857 8507 3857 8501
3855 8499 3851 8502 3852 8498 3849 8499
3846 8494 3847 8492 3844 8492 3842 8488
3840 8488 3834 8499 3834 8498 3817 8520
3836 8544 3845 8534 3849 8546 3862 8523
TIME...MOT...LOC 1326Z 312DEG 29KT 3855 8514 3838 8540
EERSpecial weather statement, Jun 13, 8:44 AM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
944 AM EDT THU JUN 13 2013
KYZ030-031-034-038-131415-
JEFFERSON KY-OLDHAM KY-SHELBY KY-SPENCER KY-
944 AM EDT THU JUN 13 2013
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...MODERATE RAIN...AND
40 MPH WINDS...
AT 943 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MIDDLETOWN...AND MOVING EAST AT 50 MPH.
OCCASIONAL LIGHTNING...MODERATE RAIN REDUCING VISIBILITIES...AND
GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
JEFFERSONTOWN...
FERN CREEK...
HIGHVIEW...
MIDDLETOWN...
CONNER AND SIMPSONVILLE...
TODDS POINT AND MONTCLAIR...
THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
17 AND 32.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3836 8543 3816 8520 3803 8544 3806 8549
3809 8547 3811 8543 3812 8543 3808 8554
3815 8566
TIME...MOT...LOC 1344Z 270DEG 44KT 3825 8548
JDGSpecial weather statement, Jun 13, 8:49 AM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
949 AM EDT THU JUN 13 2013
KYZ033>036-131420-
FRANKLIN KY-HENRY KY-SCOTT KY-SHELBY KY-
949 AM EDT THU JUN 13 2013
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
PENNY SIZE HAIL...AND 40 TO 50 MPH WINDS...
AT 947 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF
OWENTON TO 10 MILES NORTHWEST OF FRANKFORT TO 7 MILES SOUTH OF LA
GRANGE...AND MOVING SOUTHEAST AT 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 40
TO 50 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
FRANKFORT...
SHELBYVILLE...
POLSGROVE AND MULBERRY...
MIDDLETOWN HEIGHTS AND BRYANT...
SUTERVILLE AND JOSEPHINE...
LONGLICK AND BIDDLE...
THESE STORMS WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE
MARKERS 35 AND 58.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3846 8494 3846 8490 3844 8492 3842 8488
3838 8488 3834 8479 3837 8471 3843 8463
3838 8448 3818 8471 3819 8474 3814 8486
3813 8487 3815 8518 3830 8535 3835 8529
3838 8515 3850 8499
TIME...MOT...LOC 1349Z 300DEG 35KT 3841 8488 3829 8499
3830 8531
EERThunderstorm Wind, Shelby
- When
- June 13, 9:00 AM EST
- Where
- Shelby County, 2.57 mi ESE of Chestnut Grove
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 38.280, -85.230
The Shelby County Department of Highways reported several trees down just north of Shelbyville.
Thunderstorm Wind, Shelby
- When
- June 13, 9:00 AM EST
- Where
- Shelby County, 1.48 mi NNW of Cropper
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 38.340, -85.130
The county emergency manager reported several power poles down on Pleasureville Road.
Thunderstorm Wind, Harrison
- When
- June 13, 9:25 AM EST
- Where
- Harrison County, Leesburg
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 38.300, -84.420
Local law enforcement reported several trees down in Leesburg. The local emergency manager also reported damage to a barn.
Thunderstorm Wind, Bourbon
- When
- June 13, 9:35 AM EST
- Where
- Bourbon County, 1.48 mi SSW of Jacksonville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 38.250, -84.380
The County Highway Department reported several trees downed near Centerville.
Thunderstorm Wind, Fayette
- When
- June 13, 9:40 AM EST
- Where
- Fayette County, 2.28 mi ESE of Lexington
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 38.040, -84.460
A spotter reported damage to a barn's roof. Nearby, at the same time, local media relayed a report of downed power lines with a fallen power pole blocking the intersection of Newtown Pike and Citation Blvd.
Thunderstorm Wind, Fayette
- When
- June 13, 9:45 AM EST
- Where
- Fayette County, 2.72 mi W of Montrose
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Broadcast Media
- Coordinates
- 38.070, -84.450
A power pole fell on a home just to the northeast of Lexington.
Thunderstorm Wind, Mercer
- When
- June 13, 10:17 AM EST
- Where
- Mercer County, 0.69 mi N of Mc Afee
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Department of Highways
- Coordinates
- 37.860, -84.850
The Mercer County County Road Department reported power lines associated with 5 downed power poles partially blocking U.S Highway 127.
Thunderstorm Wind, Mercer
- When
- June 13, 10:22 AM EST to 11:22 AM EST
- Where
- Mercer County, 1.09 mi W of Stringtown
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 37.770, -84.850
A spotter reported several power lines down in Harrodsburg.
Thunderstorm Wind, Boyle
- When
- June 13, 10:29 AM EST
- Where
- Boyle County, 0.88 mi SE of Danville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 37.640, -84.770
Local law enforcement noted that a tree fell on two homes in Danville. Nearby, a couple of minutes later, a spotter observed marble sized hail and numerous small limbs down along Silvercreek Drive.
Thunderstorm Wind, Russell
- When
- June 13, 10:45 AM CST
- Where
- Russell County, 0.69 mi N of Jamestown
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.990, -85.070
The Jamestown local fire department reported a tree blown on a house trailer.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in North Carolina, June 13, 20132 deaths · $1.7 million · 1.5 in hail · 11 events
- Damaging Winds and Lightning Strike in North Carolina, June 13, 20131 death · 4 injured · $8.1 million · 65 kt wind · 39 events
- Hail and Damaging Winds in Virginia, June 13, 20131 death · $728,000 · 1.75 in hail · 58 events
- Tornadoes and Hail in Georgia, June 13, 20132 injured · $731,000 · EF1 · 34 events
- Tornado and Hail in North Carolina, June 13, 20133 injured · $450,000 · EF1 · 36 events
- Hail and Damaging Winds in Virginia, June 13, 2013$873,000 · 1.75 in hail · 40 events
- Tornadoes and Flash Flooding in Tennessee, June 13, 2013$296,000 · EF1 · 31 events
- Tornadoes and Hail in Virginia, June 13, 2013$90,000 · EF0 · 46 events
- Tornadoes and Hail in Maryland, June 13, 2013$57,000 · EF0 · 42 events
- Damaging Winds in Ohio, June 13, 2013$271,000 · 55 kt wind · 9 events
- Flooding and Damaging Winds in Pennsylvania, June 13, 2013$78,000 · 50 kt wind · 32 events
- Tornado in Oregon, June 13, 2013$100,000 · EF1 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 445975, 445976, 445982, 445977, 445974, 445980, 445979, 445978, 445981, 445983.